Oklahoma, 2011Drought in Oklahoma, December 1 to 31, 2011
December 1 to 31, 2011 · NWS OUN · 31 events in 31 counties and zones
The above normal rainfall for many in Oklahoman continued to make a dent in the historic drought that had lasted for months. The more general rainfall over October and November, as opposed to flooding rainfall, had allowed for a good start to the winter wheat planting.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The above normal rainfall for many in Oklahoman continued to make a dent in the historic drought that had lasted for months. The more general rainfall over October and November, as opposed to flooding rainfall, had allowed for a good start to the winter wheat planting. Unfortunately, December remained fairly dry. This is not unusual as the winter months (December through February) typically have the lowest average precipitation. Because of the strong end to the autumn months, many have reported a better beginning crop than what was experienced a year ago.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 10:52 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 30, 10:52 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CST WED NOV 30 2011
.AVIATION...
06Z TAFS... VFR CONDITIONS WITH MID AND HIGH CLOUDS EXPECTED UNTIL
THURSDAY AFTERNOON/EVENING WHEN MVFR CEILINGS WILL BE POSSIBLE AT
SOME OF THE TAF SITES. OTHERWISE A COLD FRONT WILL MOVE ACROSS THE
AREA WITH NO PRECIPITATION EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 1049 PM CST WED NOV 30 2011/
UPDATE...
ANOTHER CALM NIGHT IS TAKING SHAPE ACROSS THE REGION. AS
EXPECTED...SOUTHEAST WINDS HAVE REMAINED SLIGHTLY ELEVATED IN
RESPONSE TO PRESSURE FALLS ACROSS SOUTHWEST KS AND THE OKLAHOMA
AND TEXAS PANHANDLES. COLD FRONT CURRENTLY SITUATED OVER WESTERN
KANSAS AND SOUTHEAST COLORADO WILL CONTINUE TO MOVE SOUTHEAST
OVERNIGHT...ENTERING NORTHWEST OKLAHOMA EARLY THURSDAY MORNING.
CURRENT FORECAST APPEARS TO BE ON TRACK AND NO GRID UPDATES ARE
NECESSARY ATTM.
PREV DISCUSSION... /ISSUED 512 PM CST WED NOV 30 2011/
AVIATION...
00Z TAFS... VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD.
HOWEVER... LOW VFR CEILINGS ARE EXPECTED TO DEVELOP IN PARTS OF
OKLAHOMA THURSDAY AFTERNOON.
PREV DISCUSSION... /ISSUED 343 PM CST WED NOV 30 2011/
DISCUSSION...
SOUTHERLY WINDS HAVE RETURNED TO THE FA THIS AFTERNOON WITH WINDS
BECOMING BRISK IN THE WEST. COLD FRONT IS EXPECTED TO PUSH
SOUTHWARD THROUGH THE CENTRAL PLAINS REACHING NW PARTS OF THE AREA
BY AROUND SUNRISE AS A S/W TROUGH MOVES THROUGH THE NRN PLAINS.
THE FRONT IS EXPECTED TO CONTINUE SOUTHWARD THROUGH OKLAHOMA AND
WESTERN NORTH TEXAS BY LATE THURSDAY.
MEANWHILE...STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO DIVE
SOUTHWARD OVER THE WESTERN U.S WITH A LOW DEVELOPING VCNTY OF THE
CA/AZ BORDER THURSDAY. THE GFS/ECMWF/UKMET ARE FAIRLY SIMILAR WITH
THE DEVELOPMENT AND TRACK OF THIS SYSTEM AND WILL BE FOLLOWED FOR
THIS FORECAST PACKAGE WITH THE FASTER AND FARTHER EAST NAM
IGNORED. THE LOW WILL MOVE LITTLE THROUGH FRIDAY MORNING BEFORE
BEGINNING TO EJECT NEWD LATE FRIDAY AS ANOTHER WAVE DROPS
SOUTHWARD INTO THE MEAN UPPER TROUGH. RELATIVELY MOIST AIR WILL
BEGIN TO BE FORCED UP AND OVER THE FRONTAL BOUNDARY...WITH
PRECIPITATION CHANCES INCREASING THURSDAY NIGHT INTO FRIDAY.
MOISTURE AND LIFT WILL INCREASE FRIDAY NIGHT INTO SATURDAY AS THE
S/W TROUGH IS EJECTED NEWD FROM THE SOUTHERN ROCKIES AND THE
SURFACE FRONT LIFTS BACK NORTHWARD. AS A RESULT MORE WIDESPREAD
PRECIPITATION IS EXPECTED DURING THAT TIME FRAME.
THE WAVE WILL LIFT NEWD INTO THE PLAINS ON SATURDAY WITH THE
SURFACE COLD FRONT THEN SURGING BACK SEWD AS A SURFACE LOW TRACKS
FROM THE TX PANHANDLE INTO SW MO BY THE END OF THE DAY.
PRECIPITATION WILL END FROM WEST TO EAST AS THE WAVE EXITS
SATURDAY EVENING/EARLY SUNDAY.
PRECIPITATION TYPE WILL LIKELY REMAIN MAINLY LIQUID THROUGH THE
BULK OF THE EVENT. THERE WILL BE SOME POTENTIAL FOR SOME FREEZING
RAIN IN PARTS OF THE NORTHWEST AT THE ONSET OF THE PRECIP FRIDAY
MORNING WITH TEMPS NEAR THE FREEZING MARK. HOWEVER...ANY AMOUNTS
AT THIS TIME WOULD BE LIGHT AND EFFECTS MINIMAL. AS THE STORM
SYSTEM EXITS SATURDAY EVENING...RAIN MAY CHANGE TO SNOW IN NRN AND
CENTRAL AREAS BEFORE ENDING. NO SIGNIFICANT ACCUMULATION IS
EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 36 56 34 43 / 0 10 20 30
HOBART OK 34 54 32 39 / 0 0 10 30
WICHITA FALLS TX 38 60 38 46 / 0 10 30 40
GAGE OK 29 42 26 39 / 0 0 10 20
PONCA CITY OK 34 52 29 43 / 0 10 10 10
DURANT OK 35 61 42 53 / 0 10 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
84/25/25
Hazardous weather outlook, Nov 30, 11:45 AM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST WED NOV 30 2011
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST WED NOV 30 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A RELATIVELY DRY AIRMASS WILL REMAIN IN PLACE THROUGH
THURSDAY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY DEC 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
A COLD FRONT WILL USHER IN COLDER AND DRIER AIR THURSDAY INTO THURSDAY
NIGHT. LIGHT RAIN MAY DEVELOP ACROSS PARTS OF SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS THURSDAY NIGHT AND FRIDAY MORNING AS A STORM
SYSTEM APPROACHES FROM THE WEST. SOME OF THE PRECIPITATION MAY FALL
AS LIGHT FREEZING RAIN ACROSS SOUTHWEST AND WEST CENTRAL OKLAHOMA BEFORE
TEMPERATURES SLOWLY WARM ABOVE FREEZING. ANY ICE ACCUMULATIONS ARE
EXPECTED TO BE VERY LIGHT. SOUTHERLY SURFACE WINDS SHOULD RETURN BY
LATE FRIDAY MORNING WHICH WILL KEEP MOST AREAS ABOVE FREEZING
THROUGH EARLY SATURDAY MORNING.
ANOTHER COLD FRONT WILL ENTER NORTHWEST OKLAHOMA EARLY SATURDAY
MORNING AND SHOULD CLEAR SOUTHEAST OKLAHOMA DURING THE EARLY MORNING
HOURS SUNDAY. THEREFORE...PARTS OF NORTHWEST AND WEST CENTRAL
OKLAHOMA MAY SEE RAIN CHANGE TO A WINTRY MIX DURING THE DAYLIGHT
HOURS SATURDAY. BY SATURDAY EVENING...THE BEST OPPORTUNITY FOR RAIN
WILL BE CONFINED TO SOUTHERN AND EASTERN OKLAHOMA. ANY ICE AND OR
SNOW ACCUMULATIONS SATURDAY ARE EXPECTED TO BE LIGHT WITH MINIMAL
DISRUPTIONS TO TRAVEL.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.Drought, Harper
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Ellis
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Roger Mills
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Beckham
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Greer
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Harmon
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Jackson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Tillman
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Comanche
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Kiowa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Grady
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Woods
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Woodward
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Dewey
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Custer
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Washita
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Alfalfa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D2 (severe) by December 20th.
Drought, Major
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
Drought, Blaine
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D2 (severe) by December 20th.
Drought, Grant
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D2 (severe) by December 20th.
Drought, Garfield
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Canadian
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Kingfisher
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Stephens
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Kay
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Noble
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Payne
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Logan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Cotton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
D2 (severe) worsened to D3 (extreme) by December 20th.
Drought, Jefferson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Caddo
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
D3 (extreme) drought continued through the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Freezing Fog in Tennessee, December 1, 20112 deaths · 17 injured · $500,000 · 1 event
- Winter Storm and High Wind in Utah, December 1, 20114 injured · $82 million · 89 kt wind · 7 events
- Freezing Fog in Kentucky, December 1, 20111 death · 1 injured · 1 event
- Drought in Texas, December 1 to 31, 2011$10 million · 23 events
- High Wind and Strong Wind in California, December 1 to 2, 2011$11 million · 174 kt wind · 5 events
- High Wind in New Mexico, December 1 to 2, 2011$5.0 million · 76 kt wind · 4 events
- High Wind and Strong Wind in California, December 1 to 3, 20111 injured · $2.3 million · 65 kt wind · 12 events
- Winter Storm and High Wind in California, December 1 to 6, 2011$769,000 · 56 kt wind · 4 events
- Drought in Texas, December 1 to 31, 2011$194,000 · 25 events
- Heavy Snow and Winter Weather in Arizona, December 1 to 2, 20118 injured · 8 events
- Heavy Snow and High Wind in Nevada, December 1 to 2, 20111 injured · $100,000 · 82 kt wind · 3 events
- Strong Wind in Colorado, December 1, 2011$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358553, 358554, 358555, 358556, 358557, 358558, 358559, 358560, 358561, 358562, 358563, 358567, 358568, 358569, 358570, 358571, 358572, 358573, 358577, 358579, 358580, 358581, 358582, 358583, 358584, 358585, 358586, 358587, 358588, 358589, 358590.